How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 24428
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I believe my dog accidentally drank Round-Up 2 days ago. He

Customer Question

I believe my dog accidentally drank Round-Up 2 days ago. He is acting sluggish. I gave him 1/2 tablet of famotidine. What else should I do?
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 year ago.
Aloha! You're speaking with Dr. Michael Salkin
Glycophosphate (Round-Up) is considered to be of very low toxicity to dogs. In fact, no toxic effects were observed in a chronic feeding study with dogs fed up to 500 mg/kg/day. That doesn't mean, however, that less serious side effects won't be seen such as lethargy, anorexia, hypersalivation, vomiting, and diarrhea. Clinical signs usually appear within 2 hours and can persist for 24 hours post-ingestion. Prognosis is excellent, however. Famotidine at 0.25 mg/lb every 12 hours as necessary is reasonable and should suffice.
For a very thorough review of glycophosphate please see here:
npic.orst.edu/factsheets/glyphotech.pdf and please respond with further questions or concerns if you wish.